Alert archive / Ohio / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 172, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 19, 2007, 6:34 PM EDT for Cuyahoga County, Ohio. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2007, 6:34 PM EDT (22:34 UTC)
- Expired
- Jul 19, 2007, 7:12 PM EDT
- In force
- 38 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Cuyahoga County, OH
The radar
The Cleveland radar (KCLE), 16 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 6:38 PM EDT | TSTM WND DMG | Cleveland, OH | SEVERAL TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.6 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 61 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 828 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCLE 192234 SVRCLE OHC035-192330- /O.NEW.KCLE.SV.W.0172.070719T2234Z-070719T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 634 PM EDT THU JUL 19 2007 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CUYAHOGA COUNTY IN NORTHEAST OHIO * UNTIL 730 PM EDT * AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LAKEWOOD...OR ABOUT 6 MILES NORTHWEST OF CLEVELAND...AND MOVING SOUTHEAST AT 30 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKEWOOD...CLEVELAND AND CLEVELAND HEIGHTS LAT...LON 4165 8177 4150 8190 4130 8177 4146 8139 $$ KIELTYKA
2 follow-up statements
000 WWUS51 KCLE 192252 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 652 PM EDT THU JUL 19 2007 OHC035-192330- /O.CON.KCLE.SV.W.0172.000000T0000Z-070719T2330Z/ CUYAHOGA OH- 652 PM EDT THU JUL 19 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR CUYAHOGA COUNTY... AT 651 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GARFIELD HEIGHTS...OR ABOUT NEAR CLEVELAND...MOVING SOUTHEAST AT 30 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO UNIVERSITY HEIGHTS...SHAKER HEIGHTS...VALLEY VIEW...LYNDHURST...MAPLE HEIGHTS...BEACHWOOD...NORTH RANDALL...WARRENSVILLE HEIGHTS... WOODMERE...PEPPER PIKE...ORANGE...MORELAND HILLS AND HUNTING VALLEY LAT...LON 4165 8177 4150 8190 4130 8177 4146 8139 $$
000 WWUS51 KCLE 192312 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 711 PM EDT THU JUL 19 2007 OHC035-192321- /O.CAN.KCLE.SV.W.0172.000000T0000Z-070719T2330Z/ CUYAHOGA OH- 711 PM EDT THU JUL 19 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CUYAHOGA COUNTY IS CANCELLED... THERE WERE A NUMBER OF TREES REPORTED DOWN IN THE CITY OF CLEVELAND. LAT...LON 4165 8177 4150 8190 4130 8177 4146 8139 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:43 PM EDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jul 19, 3:43 PM EDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 343 PM EDT THU JUL 19 2007 .SYNOPSIS... A COLD FRONT WILL MOVE THROUGH THE AREA THIS EVENING...BRINGING ONE LAST ROUND OF SHOWERS AND THUNDERSTORMS TO THE REGION FOR THIS WEEK. HIGH PRESSURE WILL BUILD ACROSS THE GREAT LAKES REGION ON FRIDAY AND REMAIN IN PLACE THROUGH EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... EARLY AFTERNOON ANALYSIS CONTINUES TO DEPICT A COLD FRONT EXTENDING FROM LAKE ONTARIO TO LOWER MICHIGAN...WITH SCATTERED SHOWERS AND THUNDERSTORMS AHEAD OF THE FRONT. BEST INSTABILITY THIS AFTERNOON WAS LOCATED OVER SOUTHERN OHIO/KENTUCKY/INDIANA...CONSEQUENTLY THIS IS THE AREA WHERE THE STRONGEST STORMS HAVE DEVELOPED. A WEAK LINE OF STORMS HAD FORMED ALONG THE COLD FRONT TO THE NORTH BUT LESS INSTABILITY IN THIS AREA HAS KEPT THESE STORMS BELOW SEVERE LIMITS. WOULD EXPECT THESE STORMS TO MAINTAIN THEIR INTENSITY AND MOVE THROUGH THE FORECAST AREA LATE THIS AFTERNOON AND THIS EVENING...WITH COOLER AND DRIER AIR WORKING IN AFTER MIDNIGHT BEHIND THE FRONT. WHILE THERE IS A SUFFICIENT AMOUNT OF SHEAR AND AN OBVIOUS TRIGGER IN THE COLD FRONT...AM EXPECTING THE MAJORITY OF THE SEVERE WEATHER TO BE TO THE SOUTH OF THE FORECAST AREA AND WILL NOT USE SEVERE MENTION IN THE TEXT/GRIDS. A SECONDARY SHORTWAVE WAS LOCATED BEHIND THE FRONT AND WAS RESPONSIBLE FOR THE PRECIP ACROSS NORTHERN MICHIGAN. CANT ENTIRELY RULE OUT THE POSSIBILITY OF THESE SHOWERS MAKING IT INTO THE FORECAST AREA AFTER MIDNIGHT...BUT FLOW WOULD LIKELY DIRECT THE MAJORITY OF THESE SHOWERS/STORMS INTO NW PA/SW NY AND WILL ONLY CARRY A SLIGHT CHANCE IN THE NE AFTER MIDNIGHT. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY/... THE UPPER LOW ASSOCIATED WITH THE COLD FRONT WILL SLOWLY DRIFT OUT OF CANADA AND INTO NEW YORK DURING THE DAY ON FRIDAY. CYCLONIC FLOW AT THE SURFACE AND ALOFT WILL ALLOW FOR AT LEAST A CONTINUED CHANCE OF SHOWERS DURING THE DAYTIME HOURS TOMORROW. PREVIOUS THINKING AND MODEL RUNS CONFINED PRECIP TO THE EASTERN HALF OF THE FORECAST AREA...SEE NO REASON TO GO AGAINST THIS GIVEN NEW GUIDANCE AND WILL MAINTAIN LOW CHANCE POPS IN THE EAST TOMORROW. HIGH PRESSURE SHOULD TAKE CONTROL BY TOMORROW EVENING AND REMAIN IN PLACE THROUGH THE WEEKEND. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... FEW CHANGES MADE TO THE EXTENDED PORTION OF THE FORECAST...AS IT CONTINUES TO APPEAR THAT THE AREA AND THE OVERWHELMING MAJORITY OF THE CONUS WILL BE UNDER THE INFLUENCE OF A BROAD UPPER RIDGE. CLOSED LOW WILL SLOWLY MEANDER EASTWARD DURING THE DAY ON SATURDAY WHILE HIGH PRESSURE AT THE SURFACE TAKES HOLD OVER THE GREAT LAKES REGION. UPPER RIDGE REMAINS IN CONTROL THROUGH TUESDAY WHILE THE SURFACE HIGH SLOWLY MOVES OFF THE EAST COAST BY TUESDAY AFTERNOON. FLOW WILL BECOME ZONAL WITH A FEW SHORTWAVES EMBEDDED BY TUESDAY EVENING...GFS SHOWING A WEAKENING COLD FRONT TO OUR NORTH WITH SOME LIGHT PRECIP MOVING INTO SW NY BY LATE IN THE DAY TUESDAY. GIVEN STRONG SURFACE AND UPPER RIDGING...AM NOT INCLINED TO BITE OFF ON POPS AT THIS POINT AND WILL KEEP FORECAST DRY THROUGHOUT THE FORECAST PERIOD. AS THE HIGH SLIDES OFF THE EAST COAST...TEMPS AND DEWPOINTS WILL GRADUALLY BE ON THE INCREASE BUT CONFIDENCE IS NOT YET HIGH ENOUGH TO INCLUDE MENTION OF AFTERNOON SHOWERS AND THUNDERSTORMS WEDNESDAY AND THURSDAY. AS FOR TEMPS...COOL THIS WEEKEND BEHIND THE FRONT...GRADUALLY WARMING BACK UP INTO THE MID AND UPPER 80S BY THE MIDDLE/END OF NEXT WEEK. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... COLD FRONT WILL CONTINUE TO PUSH SOUTH ACROSS THE FORECAST AREA THIS EVENING. VIGOROUS UPPER LEVEL SHORT WAVE WILL ALSO PUSH SOUTHEAST THROUGH THE AREA. NUMEROUS SHOWERS AND THUNDERSTORMS HAVE DEVELOPED IN ADVANCE OF BOTH THE FRONT AND SHORT WAVE IN MICHIGAN. MVF CONDITIONS EXIST IN ADVANCE OF THE FRONT AND I EXPECT THESE CONDITIONS TO CONTINUE THROUGH THE AFTERNOON HOURS. THE FRONT WILL MOVE SOUTH AFT 00Z AND GRADUAL CLEARING WILL OCCUR OVER THE WEST. THE UPPER LEVEL SHORT WAVE WILL LINGER OVER THE EASTERN TAF LOCATIONS SO I EXPECT CLOUDS AND PCPN TO LINGER FOR SITES EAST OF CLE THROUGH MOST OF THE NIGHT. I AM CONCERNED ABOUT THE POTENTIAL FOR FOG PARTICULARLY FOR MFD. MODELS INDICATE NW FLOW SHOULD BE SUFFICIENT TO MIX THE LOW LEVELS BUT OBSERVATION SITES JUST TO THE NORTH OF THE FRONT LAST NIGHT EXPERIENCE IFR FOG. I WILL TAKE A CONSERVATIVE APPROACH AT THIS TIME. BEYOND 00Z FRIDAY...HIGH PRESSURE WILL SETTLE INTO OH/PA ON FRIDAY WITH FAVORABLE VFR CONDITIONS THROUGH TUESDAY. && .MARINE... COLD FRONT SINKING SOUTH ACROSS LAKE ERIE THIS EVENING. THERE IS A LINE OF SHOWERS AND THUNDERSTORMS THAT HAVE DEVELOPED ALONG THIS FRONT. SO SOUTHWEST WINDS THAT HAVE BEEN PERSISTENTLY 10 TO 20 KNOTS ALL AFTERNOON WILL COME AROUND TO THE NORTHWEST. ISSUED A SMALL CRAFT ADVISORY WITH 3 TO 5 FOOT WAVES EXPECTED TONIGHT INTO MUCH OF FRIDAY. HIGH PRESSURE BEGINS TO BUILD INTO THE GREAT LAKES FRIDAY WHILE LOW PRESSURE REMAINS FOR A WHILE IN NEW ENGLAND...SO PRESSURE GRADIENT WILL BE TIGHT FRIDAY...THEREFORE THE INCREASED WINDS. BY THE WEEKEND THE HIGH WILL BE SETTLED IN AND THE WINDS AND WAVES WILL SETTLE. THE HIGH WILL BE SOUTHEAST OF THE LAKE BY TUESDAY WITH A SOUTHWEST FLOW RETURNING FOR EARLY NEXT WEEK. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EDT FRIDAY FOR LEZ142>149. && SYNOPSIS...LEINS NEAR TERM...LEINS SHORT TERM...LEINS LONG TERM...LEINS AVIATION...GARNET MARINE...OUDEMAN
Hazardous weather outlook, Jul 19, 5:45 AM EDT, 12 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 545 AM EDT THU JUL 19 2007 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-201100- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 545 AM EDT THU JUL 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AS A COLD FRONT MOVES THROUGH THE REGION. ISOLATED DAMAGING WINDS AND LARGE HAIL ARE THE MAIN THREATS FROM ANY SEVERE THUNDERSTORM. ALL STORMS WILL CONTAIN FREQUENT LIGHTNING AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. LEZ142>149-162>169-201100- MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO- THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO- AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO- GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY- MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE- CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE- 545 AM EDT THU JUL 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY. MARINERS CAN EXPECT FREQUENT LIGHTNING AND HEAVY RAINFALL WITH ANY THUNDERSTORM. A FEW MAY CONTAIN GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. MRD
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 8:46 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 59 min |
| Jul 18, 9:47 PM EDT | Severe Thunderstorm Warning | CLE | Lucas | 58 min |
| Jul 18, 9:55 PM EDT | Special Marine Warning | CLE | 95 min | |
| Jul 18, 10:42 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 63 min |
| Jul 18, 11:10 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 18, 11:12 PM EDT | Flash Flood Watch | CLE | Ashland, Crawford, Hancock, Holmes, Huron, Knox and 10 more | 6 hr |
| Jul 18, 11:42 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 19, 12:11 AM EDT | Areal Flood Advisory | CLE | Ashtabula | 6 hr |
| Jul 19, 12:26 AM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 64 min |
| Jul 19, 1:04 AM EDT | Severe Thunderstorm Warning | CLE | Holmes | 56 min |
| Jul 19, 1:15 AM EDT | Areal Flood Advisory | CLE | Holmes | 6 hr |
| Jul 19, 2:54 AM EDT | Severe Thunderstorm Warning | CLE | Morrow | 51 min |
| Jul 19, 3:08 AM EDT | Flash Flood Warning | CLE | Holmes | 6 hr |
| Jul 19, 3:13 AM EDT | Areal Flood Advisory | CLE | Ashland, Knox, Marion, Morrow, Richland | 6 hr |
| Jul 19, 3:35 AM EDT | Flash Flood Warning | CLE | Knox | 6 hr |
| Jul 19, 6:05 AM EDT | Marine Weather Statement | CLE | 115 min | |
| Jul 19, 2:26 PM EDT | Marine Weather Statement | CLE | 2 hr | |
| Jul 19, 4:55 PM EDT | Marine Weather Statement | CLE | 65 min | |
| Jul 19, 5:29 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 19, 7:24 PM EDT | Severe Thunderstorm Warning | CLE | Portage, Summit | 41 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.